Welcome, Guest. Please login or register.
June 23, 2018, 11:32:04 pm

Login with username, password and session length


Members
Stats
  • Total Posts: 732323
  • Total Topics: 60204
  • Online Today: 303
  • Online Ever: 1421
  • (August 13, 2016, 05:18:44 am)
Users Online
Users: 2
Guests: 246
Total: 248

Welcome


Welcome to the POZ Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Triumeq (abacavir-containing drugs) and Cardiac Issues  (Read 624 times)

0 Members and 1 Guest are viewing this topic.

Offline jmupatrick

  • Member
  • Posts: 20
Triumeq (abacavir-containing drugs) and Cardiac Issues
« on: March 12, 2018, 03:23:10 pm »
Hi everyone. If you're like me and worry about EVERYTHING, including the increased cardiac risks associated with abacavir-containing ART, this recent article will put your mind at ease.

Quote
Patients who receive abacavir-containing antiretroviral therapy (ART) for HIV do not have an increased risk for myocardial infarction (MI) or coronary artery disease (CAD), according to data presented at IDWeek 2017.

https://www.thecardiologyadvisor.com/acs/coronary-artery-disease-mi-risk-with-abacavir-containing-art/article/698738/
August 2017 - Infection
8/31/17 - Seroconversion
9/22/17 - Diagnosis
10/6/17 - CD4=442, 25%; VL=343,959; started Triumeq
11/3/17 - CD4=762, 39%; VL=50 (holy cow, it's working!!)
1/3/18 - CD4=676, 35%; VL=UD (WOOHOO!!)
3/18/18 - CD4=681, 39%; VL=UD
6/1/18 - CD4=796, 40%; VL = UD

Offline JimDublin

  • Administrator
  • Member
  • Posts: 8,620
  • Twitter @JimAllenDublin
    • HIV Lessons
Re: Triumeq (abacavir-containing drugs) and Cardiac Issues
« Reply #1 on: March 12, 2018, 03:53:32 pm »
Yeah I recall this was a concern you had.

https://forums.poz.com/index.php?topic=67755.msg
 :)

Well good to hear you are no longer stressing about it or at least i hope not.
Stress if bad for you someone once told me  ;)

Quote
the researchers concluded. “Modifiable risk factors for MI and CAD should be addressed when prescribing ART for treatment of HIV.”

Smoking, boozing, diet, exercise, sleep would be examples of personal "modifiable" factors that I focus on, although i tend to call them "controllable" factors as it fits my personality better.  ;D

Jim

P.S

There is always the counter news as well but it all has to be taken in context. Our conditions are monitored so (if) issues ever arise they can be addressed and in the below case it was reversible issue. On the other-hand the controllable factors from lifestyle remain the big hitters like i mentioned above Smoking, boozing, diet, exercise, sleep

https://www.poz.com/article/switching-ziagen-linked-healthier-platelets-people-hiv

People who switch from HIV treatment containing the antiretroviral (ARV) Ziagen (abacavir) to a regimen without that drug see their platelet reactivity fall. This finding may help explain the apparently reversible association between Ziagen and cardiovascular disease (CVD).
« Last Edit: March 12, 2018, 04:14:41 pm by JimDublin »
HIV 101 - Everything you need to know
HIV 101
Transmission and Risks:
HIV Transmission and Risks
Read more about Testing here:
HIV Testing
Read about Treatment-as-Prevention (TasP) here:
HIV TasP
You can read about HIV prevention here:
HIV prevention
Read about PEP and PrEP here
PEP and PrEP

Offline awakening

  • Member
  • Posts: 143
Re: Triumeq (abacavir-containing drugs) and Cardiac Issues
« Reply #2 on: March 15, 2018, 08:20:30 am »
Research shared at the recent CROI conference in Boston indicates a pro-thrombotic (increased risk of blood clots) effect caused by Abacavir.

Quote
These results support previous research suggesting that ABC induces thrombi formation through a specific mechanism involving leukocyte purinergic P2X7 signalling. This may explain the cardiovascular toxicity associated with the use of ABC in humans.

http://www.croiconference.org/sessions/leukocytes-are-key-pro-thrombotic-effects-abacavir
~~~~
[month/date/year]
3/1/16: Tested neg (Oral swab)
6/17/16: Diagnosed poz (finger prick), confirmed w/Multispot assay
6/17/16: VL 22,900, CD4 - 524 cells/uL (30%)
7/2/16: Started Triumeq (DTG+ABC+3TC)
8/1/16: VL 30
10/4/16: VL <20, CD4 - 630 (31%)
1/4/17: VL 90
2/7/17: Undetected
4/17/17: Undetected, CD4 - 695 (33%)
7/20/17: VL 75
8/21/17: VL <20
11/27/17: VL<20
3/26/18: VL<20, CD4 - 701 (36%)
5/14/18: Switch to Juluca (DTG+RPV)

Offline JimDublin

  • Administrator
  • Member
  • Posts: 8,620
  • Twitter @JimAllenDublin
    • HIV Lessons
Re: Triumeq (abacavir-containing drugs) and Cardiac Issues
« Reply #3 on: March 15, 2018, 08:25:17 am »
I suspect it's the same study

The way I looked at the findings was it's not really a concern item but interesting to know for sure.

Jim
HIV 101 - Everything you need to know
HIV 101
Transmission and Risks:
HIV Transmission and Risks
Read more about Testing here:
HIV Testing
Read about Treatment-as-Prevention (TasP) here:
HIV TasP
You can read about HIV prevention here:
HIV prevention
Read about PEP and PrEP here
PEP and PrEP

 


Terms of Membership for these forums
 

© 2018 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.